MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 DAVOL® INFANT CATH KIT

C.R. BARD, INC. (COVINGTON) -1018233 DAVOL® INFANT CATH KIT
Catalog Number 0035630
Medical Device Problem Code Inaccurate Flow Rate (1249)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 06/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device was not returned.
 
Event or Problem Description
It was reported that urine did not drain when the pediatric catheter was inserted to collect a urine sample.However, when the catheter was removed, the patient released urine.
 
Additional Manufacturer Narrative
The reported event was unconfirmed.The visual evaluation of the returned sample noted one opened (unsealed original packaging), unused pediatric catheter present.All components were present in the correct position within the envelope.The catheter tip was smoothly formed and the drainage eyes were noted to be on offset sides of the catheter tip.The drainage eyes appeared fully punched and free of flash or angel hair, which indicates the catheter met visual requirements.The catheter was inserted into a 10ml luer lock syringe (with no plunger) filled with 5ml of methylene blue (3 drops 1% aq methylene blue per 100ml of distilled water).The catheter was entered drainage eyes first into the syringe, which intended to simulate a bladder.Flow through the drainage eyes was observed, with a small amount of solution visible in the bottom of the vial.Flow was observed over a 1 minute period, with less than 1 ml of solution observed in the vial after that time period.The process was repeated with the catheter removed from the cap to ensure the cap was not restricting the flow through the catheter shaft.Less than 1 ml of solution drained over a 1 minute period.The catheter was confirmed to be 6fr.Catheter tube dimensions were measured for part number rt50017, which is the tube associated with product number 0035630.Tube dimensions were found to be within specification.The catheter length and eye dimensions and location were all measured and found to be within specification.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "warnings: the catheter should never be forced if resistance is felt.Trauma to the bladder (false passage) can be prevented by adequately lubricating the catheter and stretching the penis to straighten the urethra.Sterile: sterile unless package is opened or damaged.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Bard davol infant and pediatric cath kits information for use caution: read all instructions prior to use.Indications: bladder catheterization is performed when a sterile urine sample is needed and a clean catch specimen cannot be obtained.Instructions: 1.Open plastic wallet, which may be used as a sterile field.The following four steps apply only to male catheterization: 2.Place the infant supine, with the thighs abducted (frog-leg position).3.Cleanse the penis with povidone-iodine swabs, starting with the meatus and moving in a proximal direction.4.Put on sterile gloves.Remove protective sheath from catheter and pull catheter out of centrifuge tube to desired length.Lay tube assembly on the sterile field.5.Place the tip of the catheter in sterile lubricant.Hold the penis perpendicular to the body to straighten the penile urethra and help prevent false passage.Advance the catheter carefully until urine appears.A slight resistance may be felt as the catheter passes the external sphincter.Note: if urine does not flow freely into the tube, the cap may need to be loosened slightly.6.After urine is collected, pull catheter out of the cap of the centrifuge tube.Tighten cap and depress spout.7.Fill out label and place on centrifuge tube.Send to lab in normal manner.The following four steps apply only to female catheterization: 2.Place the infant supine, with the thighs abducted (frog-leg position).3.Separate the labia and cleanse the area around the meatus with the povidone-iodine swabs.Use anterior-to-posterior strokes to prevent fecal contamination.4.Put on sterile gloves.Remove protective sheath from catheter and pull catheter out of centrifuge tube to desired length.Lay tube assembly on the sterile field.5.Place the tip of the catheter in sterile lubricant.Spread the labia with two fingers and carefully advance the catheter until urine appears.Note: if urine does not flow freely into the tube, the cap may need to be loosened slightly.6.After urine is collected, pull catheter out of the cap of the centrifuge tube.Tighten cap and depress spout.7.Fill out label and place on centrifuge tube.Send to lab in normal manner.".
 
Event or Problem Description

Brand Name
DAVOL® INFANT CATH KIT
Common Device Name
INFANT CATH KIT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7675512
Report Number1018233-2018-02704
Device Sequence Number684052
Product Code FFH
UDI-Device Identifier00801741045844
UDI-Public(01)00801741045844
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue Number0035630
Device Lot NumberNGBN2305
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2018
Initial Date Received by Manufacturer 06/21/2018
Supplement Date Received by Manufacturer09/21/2018
Initial Report FDA Received Date07/10/2018
Supplement Report FDA Received Date10/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age2 YR